Posted by Terri C. on June 26, 2002, at 11:12:02
In reply to Re: heart palpitations, posted by lsp on June 26, 2002, at 8:54:36
I experienced the same thing on Effexor in the early days and eventually experienced some pretty nasty side effects; blackouts of 24 hours or more, complete memory loss, hyperlibido (wanted to have sex all the time). After three months on the drug, I experienced a blackout that lasted for almost 48 hours, and I was told by family and friends that during the blackout, I acted somewhat "normal" but did some pretty horrible things. I'm certainly not saying everyone has these experiences, but I have corresponded to others who have had these similar experiences. Of course, some side effects are very temporary. My advice is to get family and friends involved and have an active dialogue about behaviors and changes they note. I did not know anything about these types of side effects until it was too late. Please understand that I'm only trying to provide one user's perspective in order to help in understanding and anticipating both good and bad effects of Effexor.
I wish I could help regarding the migraine issue. I've never experienced them but sympathize with your dilemma. I will say that most everyone I've talked with who've been on Effexor and want to get off (for one reason or another) have had a very hard time discontinuing this medication. There are severe withdrawal symptoms that people experience, and the safest way to do so is to do a very slow taper.
Hope only to provide information that helps you.